I have been taking 5 5/750 Vicodin Es for about a month and a half. I am afraid I am addicted. I am trying to stop, but feel terrible. How long should this feeling last and any suggestions? Benzo's are not an option. Thanks!
It won't be that bad!!! 25 mg. is a small amount to come off of...maybe a couple of days of being tired and a little edgy w/ minor stomach discomfort. My suggestion is to stop now while you are still in control. You should go out and get somee dramamine for easing the jitters, since no benzos.....and don't forget immodium and some vitamins. You will be surprised, it isn't as bad as your addiction is making it out to be.
hang in there
lisa is right, this dose is not very high, and a month and a half isn't very long. get out while you can though, because once the tolerance builds you'd be surprised how quickly your dose rises. i'd think after a week or, at most, 2, you should be fine. just prepare to feel a little depressed, maybe some minor mood swings, not great sleep, etc. You can definately get through this right now though, it's good that you've made your decision to stop this early. Vitamins, protein shakes, and Advil are what I would recomend, along with hot showers/baths and just normal easy things to keep you occupied. good luck.
Ok guys- I'm in 90 days now..I started to taper from my 5 to 3. I saw my intake going up..now it feels like every bone in my body is broken..and I am so afraid the pain will come back if I stopped. I stoped about a month ago and ended up in the hospital for 4 days..what DO I do?
Last edited by dannyob343; 12-09-2004 at 10:37 AM.
Pain is intensified when tapering or withdrawing. My back always kills me whenever i am going thru either. Every pain sensor in your body goes off, just screaming for opiate-relief.
Keep on tapering...from 3 move down to 2 1/2 stay there for 4 or 5 days then drop down to 2 and so on and so forth....just let your body stabilize on the dose each time you drop down. It WILL adjust. Try exercising too, i know, as crazy as it sounds, when you are in pain, it DOES work wonders!!! Also try some regular advil or motrin, you will be amazed that it really does work.
Get off of the evil things while you can, you are already dropping your dosage, continue on....
Ensure shakes and vitamins would be a good idea while tapering too!!!
Hang in there and good job on dropping down....
Why not just kick the stuff for good and be done with it? Why torture yourself with that tapering nonsense. Jeez....I'd rather be dopesick for a few days as compared to a couple of months. Prolonging the agony gives me the creeps.
Very true, Windy....tapering is torture!
It seemed from his post though, that he tried cold turkey and ended up in the ER?!?!? I was sick more DAYS from tapering than when i went cold turkey. There is no real way to escape withdrawal, either way you are gonna feel it.
the more discomfort you feel now while tapering, the easier when you drop off at the end. You are basically feeling most of your w/d now and with each drop. Like i said, make sure you let your body adjust for about 5 days. Try to not obsess about how crappy you feel too, keep busy, the more occupied you are the better. The more i sat around and dwelled on w/d the worse they were. I found, being a mother of 3, keeping busy was the key to getting thru it. I pushed myself and pushed myself. I wouldn't allow myself to lay around. I did take naps though! Just keep pressing on....
I've started this thing 12 times and I sound so bitchy and I truly don't mean to, I can't imagine what they are giving them to you for that stopping them would send you to the ER. Some of us are taking anywhere from 10 to 30 (10mg) a day, now that you definitely pay a price for I don't know of many who have ended up in the ER because of it. Now there are times when death would be a welcome alternative(mild exageration) but not far from the truth.
I agree with Windysan unless there are some underlying problems that we don't understand, I'd trash whats left instead of dragging it out. There shouldn't be but maybe a couple of days of moderate discomfort, now if you went to the ER coldturkeying from xanax I think you said that I can understand. WD'ing from benzos can put you in the hospital or worse,opiate WD is mostly severe discomfort but manageable at home with OTC stuff.
If I came off snotty didn't mean to this is just the way I see it and I've been taking them for the better part of 20yrs, and had a 10 year bout with valium......wouldn't want to do that again for nothing. Best of luck to you in whichever way you choose to go.
marich101 -windysan I know I am not taking a lot. But when I quit the Xanax, it put such a scare into me. I mean, it was hell on earth. THANK GOD I am back from that. I also have a fear of pain, because the last time I quit these, the pain came back and landed me in the hospital for four days. So I guess I have two problems. One truely physical, and one mental, about the fear of wd's.
And that being said, the benzos are dangerous coming off of the opiates are uncomfortable coming off of. There is nothing that I know of thats going to make it any better on you Hon, you're just gonna have to ride it out. Yes I agree with you I have a chronic pain condition and when I run out due to my ignorance and abuse I suffer 3 fold on the pain issue. And after this many years of doing it I haven't found anything that makes it any easier or believe me I'd be a rich woman by now. I'm not making light of your situation, I truly sympathize from the bottom of my heart it is sheer misery......but it's the price we have to pay. I just don't think that with the amount you've been taking and no longer than you have been taking them that your WDs are going to be that bad, and if your fear is coming from the benzo WD they are 2 different things except for the psychological part, the hard to give them up part.Again I wasn't making light I sympathize with you and wish I could tell you something to make it easier but other than the OTC stuff that is mentioned on here I don't know of anything.
Exactly !! Danny...the benzo cold turkey can be dangerous....the opiate cold turkey just sucks. I don't know about pain issues cuz all my pain was in my head. You just have to get through it. If you aren't kicking benzos and are only kicking opiates then all you face is a few days of suckiness. You can deal with it, I'm sure. Your dose is low so it won't be that bad.
Everyone already know what Im gonna say::::::: rehab! They detox you safely, with minimal pain, and they will give you tools you can use for the rest of your life to not ever put another one in your mouth.
It's not easy, but it's easier than the alternative. Wrestling with pills and w/d and the guilt and the craziness.
I personally... Sara was never strong enough to get off the pills and go through a detox- and then automatically know all the things I have to do in order to stay sober.
There are also out patient rehabs. There are so many options. You will figure it out. I know you will Danny - I could feel it in your post!
You have the burning desire to want to quit.
It's so incredible to watch someone come into recovery!!!!!!!!!!!!!!!
"I believe that friends lift us up when our wings have trouble remembering how to fly."
Sarandipity, I realize that rehab is a great option and I would love to have that option, but I dont and alot of people on here dont either. What I mean is that i live in a small town and it has one rehab and 2 meeting places. I am a VERY well know person in my town (ego -i know , maybe its the wd's talking ) and if I stepped foot in a rehab place or left my work for more than 2 days I would be jeopardizing my entire career. I hope you understand where im coming from. So many people on here always say REHAB first, and I think that many do need it, but the ones on here that are low dose and are not in over their head yet, might benefit from a trip to a DR and a good "get off the crap" home program. Thats what I am doing and know it will work this time. My life is too important to let it not work. If i am not making any sense then I apologize.